Pennsylvania, 2021Flash Flooding and Hail in Pennsylvania, August 13, 2021
August 13, 2021 · NWS PBZ · 39 events in 10 counties and zones
Storms developed the afternoon of the 13th as a result of a passing shortwave to the south and a slow moving trough located north of the Great Lakes. Just like the previous day, despite the fact that effective shear was slightly weak, DCAPE was ranging between 900 to 1000 J/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed the afternoon of the 13th as a result of a passing shortwave to the south and a slow moving trough located north of the Great Lakes. Just like the previous day, despite the fact that effective shear was slightly weak, DCAPE was ranging between 900 to 1000 J/kg. Also the ground was well saturated from storms the previous day, therefore a number of isolated areas were vulnerable to flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 13, 3:56 PM EST, 53 minutes earlier.
Area forecast discussion, Aug 13, 3:56 PM EST, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
456 PM EDT Fri Aug 13 2021
.SYNOPSIS...
Warmth, humidity, and periodic showers and thunderstorms
can be expected until cold frontal passage late tonight.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch has been issued for the region with no
changes to the discussion issued just a bit ago...
Buoyancy remains quite notable this afternoon, but very little
convection has formed in the region so far owing to subsidence in the
wake of a morning mesoscale convective vortex (MCV). A second such
MCV is approaching swrn OH, which will increase broad lift across the
OH Valley late this afternoon and evening while abundant afternoon
sunshine will help with airmass recovery. In truth, very little
recovery appears to be needed, since a RAOB launched at 20Z indicates
minimal CINH remaining amid moderate CAPE and DCAPE sufficient for
severe downbursts.
Scattered strong to severe storms capable of damaging wind gusts are
forming at this time as the wrn OH MCV approaches, with increasing
coverage as a cold front impinges on the area. Given prior rainfall,
flash flooding also may be a concern. Prior discussion follows...
Broken record forecast continues with scattered storms expected to
develop again this afternoon and tonight with the passage of a cold
front. Convection has largely been contained by warmer air aloft but
eventually will begin to fire as convective temperatures are met and
an upstream MCV apparent in latest satellite imagery begins to have
an impact later this afternoon. CAMs continue to have difficulty but
overall the severe threat remains, with MLCAPE near 2000J/KG, 25kts
effective shear, and sufficient dry air aloft. Damaging winds are the
primary threat. Flooding is also a concern, especially for areas
that observed a lot of rain during yesterday's convection. One hour
FFG values are 1-1.5" in areas of SW PA...lower in metro areas. The
trough axis will pass through late tonight and drag the surface cold
front southeastward. Until the trough and surface boundary pass, the
risk for showers and storms continues.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
A lingering shower or storm is possible in the southeast Saturday
morning until the front finally exits. Conditions will quickly
improve Saturday, with decreasing cloud cover and much more
comfortable conditions.
Broad high pressure will settle in on Sunday. Expect sunshine through
high clouds with near seasonable temperatures and comfortable
conditions.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The western side of the high will move into the area on Monday and
Tuesday allowing warm and moist air to once again flow back into the
region. This will bring active weather to the region for the later
part of the extended period.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VFR should prevail until the approach of a cold front, with
scattered thunderstorms developing from mid to late afternoon
through this evening. Local MVFR/IFR restrictions may be realized in
convective activity in conjunction with strong to severe storms
capable of producing damaging wind gusts.
MVFR/IFR cigs will then settle across the region once the cold front
arrives tonight, provided excess llvl moisture and cooling aloft,
with scattered showers lingering through dawn Saturday. The FROPA
should finally be denoted by a nwly wind shift, with gradual cig
improvement to VFR toward midday.
.Outlook... Gradual improvement to VFR is expected under building
high pressure Saturday, with favorable flight conditions expected to
persist into Sunday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Update...Kramar
Hazardous weather outlook, Aug 13, 4:13 PM EST, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
513 PM EDT Fri Aug 13 2021
OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-142115-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
513 PM EDT Fri Aug 13 2021
...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Additionally, flash flooding will be possible from any storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ007>009-015-016-142115-
Mercer-Venango-Forest-Clarion-Jefferson PA-
513 PM EDT Fri Aug 13 2021
This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.
.DAY ONE...Tonight.
Isolated severe storms will be possible this afternoon and evening.
the main threat will be damaging wind gusts. Storms also will be
capable of producing heavy downpours which could cause localized
flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Kramar
In the hours before
Special weather statement, Aug 13, 4:04 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
504 PM EDT Fri Aug 13 2021
WVZ012-132145-
Wetzel WV-
504 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Wetzel
County through 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pine Grove, or 7 miles southeast of New Martinsville, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
New Martinsville, Pine Grove, Jacksonburg, Porters Falls, Wileyville,
Big Run, and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio...and northern West Virginia.
&&
LAT...LON 3949 8072 3949 8073 3951 8074 3954 8078
3955 8078 3956 8081 3956 8082 3958 8083
3959 8085 3960 8085 3958 8088 3960 8092
3972 8071 3956 8052 3948 8072
TIME...MOT...LOC 2104Z 234DEG 11KT 3958 8077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Aug 13, 4:07 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
507 PM EDT Fri Aug 13 2021
OHZ068-069-132145-
Monroe OH-Noble OH-
507 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Monroe
and southeastern Noble Counties through 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Beverly, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Dudley, Summerfield, Dexter City, Stafford, Graysville,
Harriettsville, and Rinard Mills.
This includes Interstate 77 in Ohio between mile markers 18 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.
&&
LAT...LON 3964 8159 3982 8137 3961 8106 3957 8114
3958 8126 3961 8127 3961 8128 3959 8129
3959 8136 3960 8137 3960 8139 3961 8139
3962 8141 3963 8142 3963 8145 3965 8145
3965 8147 3958 8147 3959 8159
TIME...MOT...LOC 2107Z 231DEG 24KT 3955 8148
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RACKLEYSpecial weather statement, Aug 13, 4:19 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
519 PM EDT Fri Aug 13 2021
OHZ041-132145-
Columbiana OH-
519 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northern Columbiana
County through 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sebring, or near Salem, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Salem, Columbiana, Leetonia, New Waterford, North Georgetown, and
Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.
&&
LAT...LON 4090 8082 4090 8060 4081 8063 4085 8105
4090 8105 4090 8090 4093 8089 4093 8082
TIME...MOT...LOC 2119Z 270DEG 19KT 4090 8095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Aug 13, 4:36 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
536 PM EDT Fri Aug 13 2021
OHZ057-058-132215-
Guernsey OH-Muskingum OH-
536 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of western Guernsey and
southeastern Muskingum Counties through 615 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Concord, or 11 miles southwest of Cambridge, moving northeast at
30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Zanesville, Cambridge, New Concord, Byesville, Philo, Pleasant Grove,
Senecaville, Pleasant City, Lore City, Norwich, High Hill, and
Chandlersville.
This includes the following highways...
Interstate 70 in Ohio between mile markers 156 and 185.
Interstate 77 in Ohio between mile markers 38 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.
&&
LAT...LON 4019 8160 3995 8142 3979 8186 3996 8200
TIME...MOT...LOC 2136Z 240DEG 28KT 3993 8177
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Aug 13, 4:39 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
539 PM EDT Fri Aug 13 2021
WVZ004-012-132215-
Marshall WV-Wetzel WV-
539 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of north central Wetzel
and Marshall Counties through 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Martinsville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
New Martinsville, Cameron, Clarington, Lynn Camp, Lone Oak, Glen
Easton, Grove Oak, Proctor, Woodlands, Beelers Station, and Rocklick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio...and northern West Virginia.
&&
LAT...LON 3969 8086 3970 8084 3971 8083 3977 8087
3980 8082 3984 8082 3996 8064 3986 8052
3973 8052 3968 8069 3968 8087
TIME...MOT...LOC 2139Z 234DEG 17KT 3974 8083
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RACKLEYLocal storm report, Aug 13, 4:49 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG SALEM 40.90N 80.85W
08/13/2021 COLUMBIANA OH BROADCAST MEDIA
TREES DOWN ALONG ROUTE 14 JUST OUTSIDE OF TOWN.
&&
EVENT NUMBER PBZ2102191
FWMEvent by event
35 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Greene
- When
- August 13, 4:49 PM EST
- Where
- Greene County, 1.74 mi WNW of Bluff
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.810, -80.350
A 911 Call Center reported a tree blocking Toms Run Road near Grinnage Run Road.
Thunderstorm Wind, Greene
- When
- August 13, 5:00 PM EST
- Where
- Greene County, 0.53 mi E of Deer Lick
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.980, -80.290
A 911 Call Center reported a tree down on Deerlick Station Road.
Thunderstorm Wind, Greene
- When
- August 13, 5:19 PM EST
- Where
- Greene County, 1.26 mi ENE of Nineveh
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.960, -80.310
A 911 Call Center reported a tree down in Morris Township.
Thunderstorm Wind, Beaver
- When
- August 13, 5:29 PM EST
- Where
- Beaver County, 0.52 mi E of Beaver Falls Co Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.770, -80.390
A 911 Call Center reported numerous trees down in the area.
Thunderstorm Wind, Fayette
- When
- August 13, 5:45 PM EST
- Where
- Fayette County, 0.87 mi SW of Belle Vernon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.120, -79.860
Social media report of trees down along Twilight Hollow Road.
Thunderstorm Wind, Beaver
- When
- August 13, 5:48 PM EST
- Where
- Beaver County, 0.87 mi NE of Fallston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.740, -80.290
A 911 Call Center reported numerous trees down in the area.
Thunderstorm Wind, Beaver
- When
- August 13, 5:48 PM EST
- Where
- Beaver County, 0.87 mi SE of Eastvale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.760, -80.290
A 911 Call Center report numerous trees down in Daugherty Township.
Thunderstorm Wind, Beaver
- When
- August 13, 5:48 PM EST
- Where
- Beaver County, 0.69 mi N of New Brighton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.760, -80.320
A 911 Call Center reported numerous trees down.
Thunderstorm Wind, Beaver
- When
- August 13, 5:53 PM EST
- Where
- Beaver County, 0.52 mi W of Fallston
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.730, -80.310
Social media report of trees down.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:00 PM EST
- Where
- Allegheny County, 0.53 mi E of Imperial
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.450, -80.240
A NWS Employee reported numerous large trees down on Grandview and Gregg Lane.
Thunderstorm Wind, Beaver
- When
- August 13, 6:01 PM EST
- Where
- Beaver County, 0.69 mi N of New Brighton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.760, -80.320
A 911 Call Center reported trees and wires down.
Thunderstorm Wind, Beaver
- When
- August 13, 6:01 PM EST
- Where
- Beaver County, 1.72 mi ESE of Sunflower
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.720, -80.200
A 911 Call Center reported numerous trees down.
Hail, Allegheny
- When
- August 13, 6:03 PM EST
- Where
- Allegheny County, 0.53 mi E of Imperial
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -80.240
A trained spotter reported hail.
Thunderstorm Wind, Washington
- When
- August 13, 6:03 PM EST
- Where
- Washington County, 0.53 mi W of Speers
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.130, -79.890
Social media report of trees and wires down.
Thunderstorm Wind, Fayette
- When
- August 13, 6:03 PM EST
- Where
- Fayette County, 1.26 mi ENE of Bowest Jct
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.990, -79.580
Social media report of trees down.
Thunderstorm Wind, Westmoreland
- When
- August 13, 6:05 PM EST
- Where
- Westmoreland County, 0.69 mi S of West Newton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.210, -79.770
A trained spotter reported numerous trees down in Rostraver Township.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:07 PM EST
- Where
- Allegheny County, 1.58 mi E of Clinton
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.500, -80.270
Allegheny County Airport measured a 53 knot wind gust.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:10 PM EST
- Where
- Allegheny County, 0.53 mi E of Imperial
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.450, -80.240
A citizen reported trees down in Imperial.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:12 PM EST
- Where
- Allegheny County, 1.26 mi WNW of Gayly
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.460, -80.150
Social media report of 40 foot trees down near Bellview Circle.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:15 PM EST
- Where
- Allegheny County, 0.69 mi S of Pittock
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.470, -80.120
A citizen reported tree limbs and power poles down.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:17 PM EST
- Where
- Allegheny County, 0.53 mi E of Imperial
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -80.240
A trained spotter reported siding from a house was blown off and trees were blown down.
Thunderstorm Wind, Beaver
- When
- August 13, 6:20 PM EST
- Where
- Beaver County, 2.95 mi SW of Bocktown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.520, -80.340
A 911 Call Center reported trees down in Independence Township.
Thunderstorm Wind, Butler
- When
- August 13, 6:23 PM EST
- Where
- Butler County, 0.52 mi W of Chicora
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.950, -79.740
A 911 Call Center reported a tree down in the 100 Block near Green Street.
Thunderstorm Wind, Butler
- When
- August 13, 6:28 PM EST
- Where
- Butler County, 0.69 mi S of Kepples Corners
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.960, -79.700
A 911 Call Center reported trees and wires down on Route 268, south of Route 68.
Thunderstorm Wind, Beaver
- When
- August 13, 6:29 PM EST
- Where
- Beaver County, 1.05 mi E of Five Pts
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.570, -80.250
Department of Highways reported tree down in Hopewell along Route 151.
Thunderstorm Wind, Fayette
- When
- August 13, 6:31 PM EST
- Where
- Fayette County, 2.52 mi ESE of Laurelville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.130, -79.460
A 911 Call Center reported trees down in Bullskin Township.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:35 PM EST
- Where
- Allegheny County, 1.72 mi ESE of Cherry City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.470, -79.940
A trained spotter reported branches and small trees down.
Thunderstorm Wind, Westmoreland
- When
- August 13, 6:39 PM EST
- Where
- Westmoreland County, 0.87 mi NE of Greensburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.310, -79.540
A 911 Call Center reported multiple trees and power lines down.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:40 PM EST
- Where
- Allegheny County, 1.72 mi ESE of Cherry City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.470, -79.940
A local citizen reported trees down.
Thunderstorm Wind, Allegheny
- When
- August 13, 6:45 PM EST
- Where
- Allegheny County, 0.87 mi NW of Logans Ferry
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.540, -79.780
Social media report of large tree limbs down in Springdale Township.
Thunderstorm Wind, Beaver
- When
- August 13, 6:51 PM EST
- Where
- Beaver County, 0.87 mi SE of New Brighton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.740, -80.310
An NWS Employee reported several trees snapped in half.
Thunderstorm Wind, Beaver
- When
- August 13, 6:52 PM EST
- Where
- Beaver County, 0.69 mi S of Frisco
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.840, -80.270
A 911 Call Center reported numerous trees down in the area.
Thunderstorm Wind, Westmoreland
- When
- August 13, 6:58 PM EST
- Where
- Westmoreland County, 1.48 mi SSE of Edgecliff
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.580, -79.710
A 911 Call Center reported multiple trees and power lines down.
Thunderstorm Wind, Westmoreland
- When
- August 13, 7:00 PM EST
- Where
- Westmoreland County, 1.48 mi SSE of Milligantown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.550, -79.670
A 911 Call Center reported multiple trees and power lines down.
Thunderstorm Wind, Butler
- When
- August 13, 7:09 PM EST
- Where
- Butler County, Zelienople
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.800, -80.130
A 911 Call Center reported trees and branches down.
Thunderstorm Wind, Armstrong
- When
- August 13, 7:12 PM EST
- Where
- Armstrong County, 0.87 mi SW of Christy Manor
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.720, -79.530
Social media report of trees down around Crooked Creek Park.
Flash Flood, Allegheny
- When
- August 13, 7:45 PM EST to 8:55 PM EST
- Where
- Allegheny County, 1.05 mi NNE of Aspinwall to 0.74 mi WNW of Sharpsburg
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.493, -79.870
Lexington and Delafield Road closed due to 1 to 2 feet of water. St. Margaret Drive at the intersection of Freeport Rd closed due to high water.
Flash Flood, Mercer
- When
- August 13, 8:45 PM EST to 10:45 PM EST
- Where
- Mercer County, 0.86 mi SW of Hadley to 0.55 mi SSW of Hadley
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.410, -80.240
Highway 258 flooded between Sandy Lake and Greenville by Hadley Road.
Flash Flood, Venango
- When
- August 13, 9:40 PM EST to 11:00 PM EST
- Where
- Venango County, 0.76 mi N of Walnut Bend to 0.57 mi ESE of Dempseytown
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.481, -79.652
Trained spotter reports Cherry Run Creek out of its banks in Cornplanter Township. Bridge washed out. Route 8 also closed from Route 417 to intersection of Route 227.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in Arizona, August 13 to 14, 20212 deaths · $26 million · 65 kt wind · 39 events
- Damaging Winds and Lightning Strikes in Maryland, August 13, 2021$714,000 · 60 kt wind · 41 events
- Hail and Damaging Winds in Virginia, August 13, 2021$312,000 · 1.75 in hail · 49 events
- Damaging Winds in Pennsylvania, August 13, 2021$145,000 · 52 kt wind · 16 events
- Flash Flooding in New Mexico, August 13, 2021$250,000 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, August 13, 20217 injured · $10,000 · 50 kt wind · 2 events
- Flood in New Mexico, August 13 to 14, 2021$150,000 · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 13, 2021$99,000 · 50 kt wind · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 13 to 15, 202150 kt wind · 55 events
- Flash Flooding in Texas, August 13, 2021$100,000 · 2 events
- Damaging Winds in West Virginia, August 13, 2021$72,000 · 65 kt wind · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 13, 202155 kt wind · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 980052, 980054, 980055, 980056, 980059, 980060, 980063, 980064, 980065, 980067, 980068, 980078, 980051, 980085, 980093, 980071, 980073, 980091, 980072, 980090, 980075, 980098, 980099, 980101, 980102, 980097, 980076, 980080, 980086, 980077, 980088, 980079, 980082, 980084, 980103, 980094, 981951, 981961, 981960.